Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Late Seroconversion
Mar 10, 2001

Dr Henry, After experiencing several severe symptoms (fatigue, diarhea, weight loss) after a potentially risky activity, I was tested at 7.5 weeks with an ultra sensitive viral load test and also an antibody test, both of which came back negative. The doctor I was working with told me that the negative viral load test indicated that my symptoms were not caused by HIV. I felt great for a few months after that. However, during months 5 and 6 after my potential exposure, I developed a very mild pink rash over a large area of my inner thighs that did not itch. It was more noticeable late in the day, but hardly noticeable in the mornings. This lasted for approx 2 months, got a bit more severe at about 7 months, then eventually it has now seemed to have gone away. I had a brief mildly red rash under both armpits for a 1-2 days at 7 months also. Could these rashes have possibly been a late sero-conversion? Is the rash associated with HIV only evident during sero-conversion or during ARS? Or can the rash associated with HIV become repeatedly evident at various points of time after infection? Thanks for any clarification.

Response from Dr. Henry

It is extraordinarily unlikely that your rash is related to HIV. If you want relief from your anxiety, repeat the antibody test. If the rash is bothering you, discuss with your doc or see a skin specialist. KH



Previous
AVS
Next
u are doing a wonderfull job

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement